champix and headaches

Hi folks im amanda and ive been talking champix for two weeks now (blimey i feel like im at an aa meeting lol) anyway ive been cig free for five days now and the cravings are next to none although i have had some..........but what is it with these headaches ? is there anything i can do to minimise it ..........and does it get better further on into treatment i hope so there getting me down.......i went to see the nurse today and my carbon monoxide level has gone from 16 to 2 wow how good is that ? and im not coughing like a trooper in the morning :) anyway i have to see the doctor tomorrow about these headaches before i can get another prescription of champix..........or i might end up on the patches again which i dont want be fine if it wasnt for these headaches ..........please someone cheer me up and tell me its normal and not just me lol

7 Replies

  • champix and headaches

    Hi Amanda,

    I am also taking Champix and I have not been getting any bad headaches but little pestering ones from time to time. My wife has been getting ill to the point of vomiting about 10 minutes after taking a pill everytime. This drug has many side effects but at least we are smoke free. I wouldn't reccomend the patch for you at this point because you have not been smoking and you are ridding your body of nicotine. If you put on a patch you will get a dose of nicotine which just my push you over the edge to have a smoke. I have used the patch in the past and I went a week without using one until one day I wanted to smoke really bad. When I put the patch on after a week I wanted a cigarette so bad almost immediately and then I caved.

  • Hi Amanda :)

    I don't think the headaches are really champix related at all lots of us get them when we quit no matter what we use to help us even people going CT get them

    They do pass fairly quickly though I had them for a while about 3 weeks I think it was then they diasppeared overnight

    Hi Winston :)

    These niggling headaches are normal but never use a patch with champix whatever you do

    If your wife is ill to the point off vomitting after taking the champix tell her to stop taking it and go back to the Dr she may not need such a high dose many people mange very well with a lower dose

    If she doesn't want to stop it completely get her to take just one a day instead of two but get medical advice ASAP

    Also it could be that for whatever reason the drug doesn't agree with her it doesn't like any other drug suit everyone I'm afraid if this is the case the Dr will give her something else to help her stay quit



  • Hi guys,

    I'll confirm what Margs said, week 2-3 I kept getting these niggling headaches. They wasnt painful, they were just there. I beleive its just part of the nicotine withdrawal symptons and in week 4 i've had nothing, and felt great!!!!

    I don't drink caffeine but if you are, cutting down on that might help.



  • Hi Marg,

    How long did you stay on Champix for? My wife has started to take only one pill per day and she thinks she could just stop taking them and that she wouldn't start smoking again. I believe her will power is strong at the moment but I am afraid if she stops taking the drug she may relapse. We have both been on Champix for about 5 weeks and tomorrow will be our 21st day smoke free.

  • Hi Winston :D

    As you know the course is for 12 weeks I stopped after 8 weeks of not smoking that's nine weeks altogether because I kept forgetting to take them for 2/3 days at a time

    But we're all different I would advice your wife to stay on them for a bit longer than 3 weeks not smoking if she can as I remember you said they made your wife feel very sick after she took them so maybe she could try without them for a couple of days and see how she gets on without them

    If she really is determined to stop taking them tell her not to throw them out and if she gets bad withdrawal symptoms to start taking them again and if the sickness feeling returns go back to the Dr he should be able to give her something to help that

    Is your wife feeling better just taking one tablet a day instead of the two?????

    Hope this helps


    Marg xx

  • Yes she is feeling better when she just takes one in the evening. I think I will try and convince her to keep it up.

  • Hi Winston :)

    Glad to hear she's feeling better taking just the one in the evening I think if you can get her to stay on them just a bit longer it would really help her at least for a while longer to stay on them



You may also like...